Alert archive / Maryland / Areal Flood Warnings in 2009

Areal Flood Warning 2, NWS Philadelphia/Mount Holly

June 9, 2009Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 9, 2009, 5:19 PM EDT for Cecil County, Maryland. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2009, 5:19 PM EDT (21:19 UTC)
Expired
Jun 9, 2009, 6:30 PM EDT
In force
71 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Cecil County, MD

The radar

The Dover AFB radar (KDOX), 101 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 092119
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT TUE JUN 9 2009

MDC015-100015-
/O.NEW.KPHI.FA.W.0002.090609T2119Z-090610T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CECIL MD-
519 PM EDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  NORTHWESTERN CECIL COUNTY IN NORTHEAST MARYLAND...

* UNTIL 815 PM EDT

* AT 518 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINS 
  FROM THUNDERSTORMS MOVING THROUGH THE REGION. RAINFALL RATES OF OVER 
  1 INCH IN AN HOURS TIME IS POSSIBLE.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3971 7585 3949 7596 3950 7600 3954 7599
      3953 7600 3955 7603 3954 7607 3962 7616
      3965 7617 3969 7623 3971 7624

$$

RNS
1 follow-up statement
000 
WGUS81 KPHI 092230
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 PM EDT TUE JUN 9 2009

MDC015-092241-
/O.CAN.KPHI.FA.W.0002.000000T0000Z-090610T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CECIL MD-
630 PM EDT TUE JUN 9 2009

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN CENTRAL CECIL COUNTY...

LAT...LON 3971 7585 3949 7596 3950 7600 3954 7599
      3953 7600 3955 7603 3954 7607 3962 7616
      3965 7617 3969 7623 3971 7624

$$

RNS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 9, 4:17 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 9, 4:17 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT TUE JUN 9 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND STALL JUST TO
OUR SOUTH TONIGHT INTO WEDNESDAY. THE FRONT WILL BEGIN LIFTING
BACK NORTHWARD AS A WARM FRONT LATE WEDNESDAY INTO THURSDAY. A
COUPLE AREAS OF LOW PRESSURE WILL MOVE ALONG THIS FRONT AND TOWARD
OUR AREA THURSDAY INTO EARLY FRIDAY, DRAGGING A COLD FRONT ACROSS
THE AREA BY EARLY FRIDAY MORNING. HIGH PRESSURE WILL THEN BUILD
INTO THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AFTER A ROUND OF THUNDERSTORMS THIS MORNING, THE ATMOSPHERE HAS
DESTABILIZED THIS AFTERNOON WITH CAPES AROUND 2500 J/KG AND LIS
NEAR -5, AND THIS HAS ALLOWED FOR MORE SHOWERS AND THUNDERSTORMS
TO DEVELOP. SOME OF THESE STORMS WILL HAVE TO POTENTIAL TO PRODUCE
SEVERE WEATHER AND HEAVY RAINFALL. PLEASE REFER TO THE LATEST
WARNINGS FOR FURTHER INFORMATION. THESE ARE FORMING ALONG A PRE-
FRONTAL TROUGH WITH HELP FROM A WEAK WEAK SHORTWAVE ALOFT. THE
MAIN FRONT IS LOCATED IN WEST PENNSYLVANIA, AND WILL MAKE ITS WAY
INTO OUR AREA THIS EVENING. EVEN THOUGH INSTABILITY WILL DIMINISH
A LITTLE AFTER SUNDOWN, THE FRONT AND SHORTWAVE SHOULD HELP TO
KEEP AT LEAST SCATTERED SHOWERS/THUNDERSTORMS MAKE THEIR WAY INTO
OUR AREA THROUGH MIDNIGHT. THE FRONT IS EXPECTED TO CROSS THE
REGION AROUND MIDNIGHT, OR SHORTLY AFTERWARD, SO AFTER THIS,
SHOWER/THUNDERSTORM ACTIVITY SHOULD DIMINISH. WITH THE AMOUNT OF
MOISTURE IN THE AIR, AND DRYING ALOFT, AREAS OF FOG AND DRIZZLE
ARE POSSIBLE OVERNIGHT. AT THIS TIME, GUIDANCE DIFFERS ON THE
DENSITY OF THE FOG, SO WE WILL NOT INCLUDE AND DENSITY INDICATOR
AT THIS TIME.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
ANY FOG THAT DEVELOPS OVERNIGHT TONIGHT SHOULD BEGIN TO DISSIPATE
ONCE THE SUN RISES, SO WE SHOULD NOT HAVE ANY PROBLEMS WITH THAT.
WITH THE FRONT STALLING TO OUR SOUTH, MOST PRECIPITATION ACTIVITY
SHOULD BE LOCATED OUT OF OUR AREA. WE DO CONTINUE A SLIGHT CHANCE
OF PRECIPITATION AS THERE MAY BE AN AFTERNOON SHOWER OR
THUNDERSTORM WITH ANY INSTABILITY IN THE DAY AND A WEAK SHORT WAVE
MOVING THROUGH LATER IN THE AFTERNOON. THE PREVIOUSLY MENTIONED
FRONT SHOULD BEGIN MOVING NORTHWARD AS A WARM FRONT LATE WEDNESDAY
WHICH COULD HELP TO INCREASE SHOWER ACTIVITY ACROSS THE AREA
WEDNESDAY NIGHT. WITH THE AIR EXPECTED TO BE RATHER STABLE AHEAD
OF THE WARM FRONT, THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

BY THURSDAY, THE WARM FRONT SHOULD BE WELL TO OUR NORTH BEFORE A
COUPLE OF LOW PRESSURE SYSTEMS ARE FORECAST TO MOVE ALONG THE
FRONTAL BOUNDARY TOWARD OUR AREA. AHEAD OF THESE SYSTEMS,
WARM/UNSTABLE AIR WILL FILTER INTO THE REGION ONCE AGAIN. CAPES
COULD GET ABOVE 1000-1500 J/KG AND LIS COULD BE LESS THAN -3 C.
MODELS ARE SHOWING A RATHER POTENT LITTLE SHORTWAVE MOVING ACROSS
THE AREA LATER ON THURSDAY AS WELL, SO THIS COULD ENHANCE THE
THUNDERSTORM POSSIBILITY. WE WILL NEED TO CONTINUE TO MONITOR THE
FORECAST FOR THURSDAY FOR ANY STRONG/SEVERE WEATHER. THE FRONT
SHOULD APPROACH THE AREA OVERNIGHT THURSDAY INTO FRIDAY MORNING,
WHICH WILL KEEP SHOWER/THUNDERSTORM POSSIBILITIES THROUGH EARLY
FRIDAY MORNING. HOWEVER, ONCE THE FRONT MOVES THROUGH LATER IN THE
DAY, SHOWER/THUNDERSTORM ACTIVITY SHOULD DIMINISH AS WE GO INTO THE
EVENING AND OVERNIGHT HOURS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS THE COMPLEX LOW SLIDES FURTHER TO OUR EAST, NORTHWEST WINDS KICK
IN BEHIND THE ASSOCIATED COLD FRONT. DRIER AIR IS ALLOWED TO SEEP
INTO THE REGION, ALTHOUGH WE ARE NOT GOING TO BE EXPERIENCING A
DRASTIC CHANGE IN AIRMASS. HIGH PRESSURE IS ABLE TO CONTROL OUR
WEATHER FOR THE TIME BEING ON SATURDAY AND PART OF THE DAY ON
SUNDAY.

A MID-LEVEL SHORTWAVE TROUGH LOOKS TO SWING THROUGH ON SUNDAY
PROVIDING ANOTHER SHOT AT PRECIPITATION. THERE IS AN AREA OF DECENT
OMEGA ASSOCIATED WITH THIS SHORTWAVE, AS WELL AS A SOME PVA USHERING
INTO THE REGION. WITH THE DIRTY HIGH PRESSURE IN PLACE, SHOWERS AND
POSSIBLE CONVECTION WILL EXIST THROUGH MONDAY EVENING. ITS NOT UNTIL
TUESDAY THAT A STRONGER HIGH PRESSURE ENCOMPASSES THE REGION AND WE
DRY OUT NICELY. TEMPERATURES THROUGH THE EXTENDED WILL BE NEAR
NORMAL.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ANOTHER ROUND OF STORMS IS FORECAST FOR THIS AFTERNOON AND THIS
EVENING, AS ANOTHER SURFACE FRONT AND ASSOCIATED UPPER SHORT WAVE
WILL MOVE INTO AND THROUGH THE AREA RESPECTIVELY. THE MORNING LOW
LEVEL MURKINESS WAS TRYING TO DECREASE OVER OUR EASTERN AND
SOUTHEASTERN TAF SITES AT EARLY AFTERNOON. EVEN SO, THE STABLE AIR
NEAR THE COAST MAY KEEP CONVECTION FROM BECOMING TOO TALL OR SEVERE.
WESTERN TAF SITES STAND THE BEST CHANCE OF A SEVERE THUNDERSTORM,
AND CENTRAL SITES ARE IN A MIDDLE GROUND REGARDING INTENSITY AND
AREAL COVERAGE. SO, A TEMPO GROUP WAS INSERTED FOR LATE THIS
AFTERNOON AND EARLY THIS EVENING FOR THE BEST FOUR HOURS FOR
CONVECTION ALL BUT THE SOUTHEASTERN TAF SITES. THEREAFTER, A CB
REMARK WAS KEPT IN FOR THE STRATOCUMULUS FOR THE EARLY NIGHTTIME
PERIOD.

THEN, MOS GUIDANCE WAS DIVERGENT IN RESOLVING THE ISSUE OF LOW
CLOUDINESS AND FOG TONIGHT. WITH SUCH COPIOUS LOW LEVEL MOISTURE,
AND HEDGING TOWARD THE NAM, IT WAS DECIDED TO LOWER THE CEILINGS AND
VISIBILITIES TO IFR FOR LATE TONIGHT AND WELL INTO WEDNESDAY
MORNING, BEFORE SHOWING IMPROVEMENT TO MARGINAL VFR BY LATE
MORNING.

WINDS ARE EXPECTED TO BE MOSTLY SOUTHEAST, OR SOUTH OVER KRDG,
BECOMING EAST OR SOUTHEAST OVERNIGHT. SPEEDS SHOULD BE 10 KNOTS OR
LESS.

OUTLOOK...
AFTER THE MORNING FOG AND STRATUS DISSIPATE / RAISE UP WEDNESDAY
MORNING, BETTER CONDITIONS ARE EXPECTED TO FOLLOW FOR WEDNESDAY
AFTERNOON DESPITE THE PRESENCE OF WHAT APPEARS TO BE SOMETHING LIKE
A LEE SIDE TROUGH. THEN, ANOTHER LOW IS SHOWN ON MODEL GUIDANCE TO
APPROACH WEDNESDAY NIGHT, SO THURSDAY AND THURSDAY NIGHT WILL OFFER
MORE MARGINAL VFR TO POSSIBLY IFR CONDITIONS AND SCATTERED TO BROKEN
CONVECTION. THE ASSOCIATED COLD FRONT WILL SETTLE TO OUR SOUTH AND
EAST FRIDAY MORNING. THEN, HIGH PRESSURE WILL BUILD SLOWLY TOWARD
OUR AREA LATER FRIDAY AND SATURDAY.

&&

.MARINE...
CONTINUITY FOR THE ABSENCE OF GENERALIZED SMALL CRAFT ADVISORY
CONDITIONS CONTINUES TO BE IN OUR THINKING. WAVEWATCH FAILS TO
FORECAST 5 FOOT SEAS FOR BUOY 44009 THROUGHOUT OUR FORECAST PERIOD.
WINDS, OUTSIDE OF CONVECTION, WILL LIKELY REMAIN 15 KNOTS OR LESS
GIVEN THE LACK OF A REALLY GOOD GRADIENT. THE BEST OF A GRADIENT IS
STILL LATE THURSDAY AND THURSDAY NIGHT AS THE LOW RIDES TOWARD AND
INTO OUR AREA, AND THIS WILL BE WATCHED AS WE GET CLOSER TO THAT
TIME.

OTHERWISE, MORE AREAS OF FOG WILL BE ADDED TO THE GRIDS FOR TONIGHT
FOR THE MARINE ZONES WITH THE ONSHORE FLOW AND VERY HIGH AMOUNT OF
LOW LEVEL MOISTURE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ067>071.
NJ...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NJZ008>010-
     012-015>019.
DE...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DEZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ008.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...HEAVENER
AVIATION.../
MARINE.../
Hazardous weather outlook, Jun 9, 1:49 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
149 PM EDT TUE JUN 9 2009

DEZ001-MDZ008-NJZ009-016>018-PAZ067>071-101800-
NEW CASTLE-CECIL-HUNTERDON-SALEM-GLOUCESTER-CAMDEN-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
149 PM EDT TUE JUN 9 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS. IN ADDITION TO THE THREAT OF WINDS
AND HAIL...THERE IS A THREAT THAT LOCALIZED HEAVY DOWNPOURS MAY
CAUSE SOME POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

DEZ002-003-MDZ012-015-019-020-NJZ007-021-101800-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-WARREN-
CUMBERLAND-
149 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS. IN ADDITION TO THE THREAT OF WINDS
AND HAIL...THERE IS A THREAT THAT LOCALIZED HEAVY DOWNPOURS MAY
CAUSE SOME POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

PAZ054-055-060>062-101800-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
149 PM EDT TUE JUN 9 2009

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON OR EVENING.

NJZ008-010-012-015-019-101800-
MORRIS-SOMERSET-MIDDLESEX-MERCER-NORTHWESTERN BURLINGTON-
149 PM EDT TUE JUN 9 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

DEZ004-NJZ001-013-014-020-022>027-101800-
DELAWARE BEACHES-SUSSEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
149 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ430-101800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
149 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ANZ431-450>455-101800-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
149 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 9, 2:14 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
214 PM EDT TUE JUN 9 2009

PAZ067-091915-
CHESTER PA-
214 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT CHESTER COUNTY...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF LANCASTER. THE THUNDERSTORM
WAS NEARLY STATIONARY. HOWEVER, THE THUNDERSTORM MAY DRIFT INTO
WESTERN CHESTER COUNTY.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

RNS
Special weather statement, Jun 9, 2:21 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
221 PM EDT TUE JUN 9 2009

PAZ054-091915-
CARBON PA-
221 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF LEHIGHTON...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR LANSFORD...SUMMIT HILL AROUND 245
PM...NEW MAHONING...JIM THORPE AROUND 300 PM...LEHIGHTON AND
WEISSPORT AROUND 315 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

NIERENBERG
Special weather statement, Jun 9, 3:22 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT TUE JUN 9 2009

PAZ067-092015-
CHESTER PA-
322 PM EDT TUE JUN 9 2009

...A STRONG THUNDERSTORM WILL AFFECT CHESTER COUNTY...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF WEST CHESTER...MOVING SOUTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR MARSHALLTON AROUND 330 PM...
WEST CHESTER AROUND 345 PM...KENNETT SQUARE AND WESTTOWN AROUND 400
PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

MEOLA
Special weather statement, Jun 9, 3:57 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT TUE JUN 9 2009

DEZ001-MDZ008-012-PAZ067-092100-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-
357 PM EDT TUE JUN 9 2009

...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT AND NEW
CASTLE COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF ELKTON...MOVING SOUTHEAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR GLASGOW...ELKTON AROUND 415 PM...
BEAR...CHESAPEAKE CITY AROUND 430 PM...MOUNT PLEASANT...SAINT GEORGES
AROUND 445 PM...ODESSA AND PORT PENN AROUND 500 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

ADDITIONAL STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE THROUGH THE AFTERNOON AND EVENING HOURS.

NIERENBERG
Local storm report, Jun 9, 4:32 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLOOD            3 SW BIRDSBORO          40.23N 75.85W
06/09/2009                   BERKS              PA   EMERGENCY MNGR

            ROADS FLOODED IN MORGANTOWN.

0300 PM     HEAVY RAIN       2 W ELVERSON            40.16N 75.87W
06/09/2009  M0.00 INCH       BERKS              PA   TRAINED SPOTTER

            1.50 INCHES OF RAIN IN THE LAST HOUR.

0340 PM     HAIL             COATESVILLE             39.98N 75.82W
06/09/2009  E0.25 INCH       CHESTER            PA   TRAINED SPOTTER

            SPOTTER REPORTED PEA SIZE HAIL AT COATESVILLE AIRPORT.

0415 PM     HAIL             3 NNW BRANTWOOD         39.60N 75.82W
06/09/2009  E0.25 INCH       CECIL              MD   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL IN ELKTON.

0420 PM     HAIL             NEWARK                  39.68N 75.76W
06/09/2009  E0.25 INCH       NEW CASTLE         DE   PUBLIC

            PEA SIZE HAIL REPORTED IN NEWARK.

&&

HEAVENER/MEOLA
Special weather statement, Jun 9, 4:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT TUE JUN 9 2009

MDZ008-012-015-019-020-092300-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNES MD-TALBOT MD-
454 PM EDT TUE JUN 9 2009

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNES AND TALBOT COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM  17 MILES WEST OF ELKTON...TO NEAR
BALTIMORE...MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR
WOODLAWN...WEST NOTTINGHAM AROUND 500 PM...PORT DEPOSIT...BAY VIEW
AROUND 515 PM...PERRYVILLE...CHARLESTOWN AROUND 530 PM...HOLLYWOOD
BEACH AROUND 600 PM AND NEWTOWN AROUND 630 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:49 PM EDTFlash Flood WatchPHICecil5 hr
Jun 9, 3:14 PM EDTTornado WarningPHICecil46 min
Jun 9, 3:29 PM EDTSevere Thunderstorm WarningPHICecil61 min
Jun 9, 4:19 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's56 min
Jun 9, 5:13 PM EDTSevere Thunderstorm WarningPHICaroline, Cecil, Kent, Queen Anne's, Talbot92 min

Nearby

Areal Flood Warnings in Maryland, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.